Alert archive / Idaho / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Boise, ID

June 29, 20155 counties in Idaho

NWS Boise, ID issued this red flag warning at Jun 29, 2015, 8:36 AM MDT for 5 counties in Idaho. It took effect at Jun 29, 2015, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2015, 8:36 AM MDT (14:36 UTC)
In effect from
Jun 29, 2015, 9:00 AM MDT
Expired
Jun 30, 2015, 12:00 AM MDT
In force
15 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Idaho County, ID, Owyhee County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 114 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-495 J/kg
Mixed-layer LCL
3158 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS85 KBOI 291436
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
836 AM MDT MON JUN 29 2015

.AN UPPER LEVEL TROUGH /CURRENTLY OVER WESTERN OREGON/ WILL
TRACK EAST INTO NORTHCENTRAL IDAHO TODAY. THIS TROUGH WILL
COMBINE WITH ABUNDANT MID-LEVEL MOISTURE TO SPUR THUNDERSTORMS
ACROSS EASTERN OREGON AND SOUTHWEST IDAHO TODAY AND TONIGHT. THE
STRONGEST STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN FIRE
WEATHER ZONES.

ORZ646-292245-
/O.NEW.KBOI.FW.W.0002.150629T1500Z-150630T0300Z/
BAKER VALLEY-
836 AM MDT MON JUN 29 2015

...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS /ABUNDANT
LIGHTNING/ IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR BAKER
VALLEY...WHICH IS FIRE WEATHER ZONE 646...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE MORNING.

* OUTFLOW WINDS...UP TO 55 MPH. HAIL ALSO POSSIBLE WITH THESE
  STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ401-423-292245-
/O.NEW.KBOI.FW.W.0002.150629T1800Z-150630T0600Z/
WESTERN PAYETTE NATIONAL FOREST-OWYHEE MOUNTAINS-
836 AM MDT MON JUN 29 2015

...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS /ABUNDANT
LIGHTNING/ IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR
LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST AND OWYHEE
MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 401 AND 423...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. 

* THUNDERSTORMS...SCATTERED IN COVERAGE BY EARLY AFTERNOON.

* OUTFLOW WINDS...UP TO 55 MPH. HAIL ALSO POSSIBLE WITH THESE
  STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
3 follow-up statements
488 
WWUS85 KBOI 292109
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
309 PM MDT MON JUN 29 2015

.AN UPPER LEVEL TROUGH WILL TRACK EAST INTO NORTH IDAHO TODAY.
THIS TROUGH WILL COMBINE WITH ABUNDANT MID-LEVEL MOISTURE TO SPUR
THUNDERSTORMS ACROSS EASTERN OREGON AND SOUTHWEST IDAHO TODAY AND
TONIGHT. THE STRONGEST STORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHERN FIRE WEATHER ZONES.

IDZ401-423-300300-
/O.CON.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/
WESTERN PAYETTE NATIONAL FOREST-OWYHEE MOUNTAINS-
309 PM MDT MON JUN 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR SCATTERED THUNDERSTORMS /ABUNDANT LIGHTNING/ IN EFFECT FROM
NOON TODAY TO MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN
PAYETTE NATIONAL FOREST AND OWYHEE MOUNTAINS...WHICH ARE FIRE
WEATHER ZONES 401 AND 423...

* THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE AFTERNOON.

* OUTFLOW WINDS...UP TO 55 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ646-300300-
/O.CON.KBOI.FW.W.0002.000000T0000Z-150630T0300Z/
BAKER VALLEY-
309 PM MDT MON JUN 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR SCATTERED THUNDERSTORMS /ABUNDANT LIGHTNING/ IN EFFECT UNTIL
8 PM PDT THIS EVENING FOR BAKER VALLEY...WHICH IS FIRE WEATHER
ZONE 646...

* THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE AFTERNOON.

* OUTFLOW WINDS...UP TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
348 
WWUS85 KBOI 300112
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
712 PM MDT MON JUN 29 2015

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE BOISE BLM
THROUGH LATE TONIGHT. ANOTHER ROUND OF STORMS WILL BE MOVING
INTO SOUTHERN BOISE BLM LATER THIS EVENING FOR GUSTY
WINDS...LIGHTNING AND BRIEF HEAVY RAIN. 

IDZ401-300215-
/O.CAN.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/
WESTERN PAYETTE NATIONAL FOREST-
712 PM MDT MON JUN 29 2015

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN
PAYETTE NATIONAL FOREST...WHICH IS FIRE WEATHER ZONE 401...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

SCATTERED THUNDERSTORMS DEVELOPED FURTHER EAST ACROSS CENTRAL
IDAHO AND WESTERN MONTANA THAN PREVIOUSLY THOUGHT. THE THREAT FOR
RED FLAG CONDITION ARE NO LONGER EXPECTED IN WESTERN PAYETTE NF
TONIGHT.

$$

ORZ646-300215-
/O.CAN.KBOI.FW.W.0002.000000T0000Z-150630T0300Z/
BAKER VALLEY-
712 PM MDT MON JUN 29 2015

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BAKER VALLEY...
WHICH IS FIRE WEATHER ZONE 646...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

SCATTERED THUNDERSTORMS DEVELOPED FURTHER EAST ACROSS CENTRAL
IDAHO AND WESTERN MONTANA THAN PREVIOUSLY THOUGHT. THE THREAT FOR
RED FLAG CONDITION ARE NO LONGER EXPECTED IN BAKER VALLEY
TONIGHT.

$$

IDZ423-300600-
/O.CON.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/
OWYHEE MOUNTAINS-
712 PM MDT MON JUN 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE
423...

* THUNDERSTORMS...SCATTERED IN COVERAGE THROUGH LATE THIS EVENING.

* OUTFLOW WINDS...UP TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
941 
WWUS85 KBOI 300532
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1132 PM MDT MON JUN 29 2015

IDZ423-300645-
/O.EXP.KBOI.FW.W.0002.000000T0000Z-150630T0600Z/
OWYHEE MOUNTAINS-
1132 PM MDT MON JUN 29 2015

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR
LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 423...

THUNDERSTORMS HAVE ENDED ACROSS SOUTHERN BOISE BLM SO THE WARNING
WAS ALLOWED TO EXPIRE. 

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:41 AM MDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 29, 3:41 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
341 AM MDT MON JUN 29 2015

.SHORT TERM...TODAY THROUGH TUESDAY...THE STRONG UPPER LEVEL RIDGE
THAT HELPED BRING RECORD HEAT TO THE AREA YDAY WILL MOVE SLIGHTLY
SOUTHEAST TODAY...LEADING TO LOWER TEMPERATURES. THIS IS CAUSED IN
PART BY AN UPPER LEVEL TROUGH THAT IS MOVING NE ACROSS WRN OREGON
AND WASHINGTON TODAY. THIS TROUGH WILL PROVIDE DYNAMIC SUPPORT FOR
CONVECTION...MAINLY IN THE NORTHERN PART OF THE CWA. HOWEVER...
SHOWERS AND STORMS ARE POSSIBLE OVER JUST ABOUT ALL OF THE AREA.
TEMPERATURES WILL BE 5 TO 10 DEGREES LOWER THAN YDAY. STORMS WILL
DIE OUT THIS EVENING FOR THE MOST PART...AND BECOME CONFINED TO
EASTERN VALLEY COUNTY AFTER MIDNIGHT. TUESDAY...TEMPS WILL RISE A
FEW DEGREES AND SHOWERS AND STORMS WILL BE FOCUSED MAINLY ALONG
THE NV BORDER AND IN THE EASTERN HALF OF THE WEST-CENTRAL AND
BOISE MTNS. THE UPPER RIDGE WILL BE CENTERED OVER UTAH AND OUR
FLOW WILL BE SLIGHTLY SW OF ZONAL. WINDS WILL BE LIGHT EXCEPT
NEAR STORMS...WHERE GUSTS TO 40 MPH ARE POSSIBLE. SPC HAS PUT THE
NRN PORTION OF THE AREA IN A MARGINAL RISK FOR SEVERE WEATHER
TODAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL RIDGE
IS EXPECTED TO REMAIN MOSTLY STATIONARY OVER NEVADA/UTAH FOR THE
EXTENDED. THIS WILL KEEP THE AREA DRY WITH TEMPERATURES 10-15
DEGREES ABOVE NORMAL. MODELS HINT AT THE HIGH MOVING CLOSER TO
THE FOUR CORNERS AREA SUNDAY/MONDAY...WHICH WOULD ALLOW MONSOON
MOISTURE TO MOVE INTO OREGON AND IDAHO. HOWEVER...FORECAST
CONTINUES TO REMAIN MOSTLY DRY FOR THIS TIME PERIOD AS CERTAINTY
IN THIS PATTERN CHANGE IS LOW.

&&

.AVIATION...VFR WITH SCT-BKN HIGH LEVEL CLOUDS. ISOLATED SHOWERS
EXPECTED TO CONTINUE NW OF A LINE FROM KBNO-KMYL THROUGH THE
MORNING. IN THE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BE MAINLY
IN THE IDAHO CENTRAL MOUNTAINS. VARIABLE GUSTY WINDS UP TO 40 KTS
CAN BE EXPECTED NEAR THUNDERSTORMS. OTHERWISE...SURFACE WINDS
GENERALLY 10 KTS OR LESS. WINDS ALOFT NEAR 10K FT MSL...SOUTH
10-15 KTS...THEN AFTER 29/23Z...WEST AT AROUND 10KTS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....EP
AVIATION.....EP

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:08 PM MDTSevere Thunderstorm WarningBOIAda, Elmore37 min

Nearby

Red Flag Warnings in Idaho, 2015Red Flag Warnings in Oregon, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.